MAUDE Adverse Event Report: COVIDIEN DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 441601
Medical Device Problem Codes Material Disintegration (1177); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the raytec gauze is fraying.The issue was discovered during a procedure.The raytec was removed from field and a new pack opened.They tried to remove as many loose threads as possible.There was no delay to the case and no signs of harm to patient as of now.On 16-dec-2020 additional information was received stating that the raytec was fraying and shedding and to their knowledge there were none went inside the patient.

Brand Name
DERMACEA X-RAY SPG 4X4 16 PLY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11033579
Report Number1282497-2020-09801
Device Sequence Number13709091
Product Code GDY
UDI-Device Identifier10884527021239
UDI-Public10884527021239
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number441601
Device Catalogue Number441601
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/17/2020
Patient Sequence Number1